Azathioprine (AZA) is a widely-used drug in the treatment of different diseases such as vasculitis, systemic lupus erythematosus, rheumatoid arthritis, inflammatory bowel diseases and in renal transplantation. Side effects of AZA can be classified as toxic, mainly dose related (myelosuppression and hepatotoxicity) and idiosyncratic, mainly dose independent. While the toxic effects are common and well documented, the hypersensitivity reactions are rare and it is not often easy to distinguish them from systemic sepsis or disease recurrence. We report two cases of AZA hypersensitivity occurring in patients with anti-neutrophil cytoplasmic antibodies (ANCA)-associated vasculitis each mimicking a vasculitis relapse or a septic complication of immunosuppression, as well as a review of the literature

Sinico, R., Sabadini, E., Borlandelli, S., Cosci, P., Di Toma, L., Imbasciati, E. (2003). Azathioprine hypersensitivity: Report of two cases and review of the literature. JN. JOURNAL OF NEPHROLOGY, 16(2), 272-276.

Azathioprine hypersensitivity: Report of two cases and review of the literature

SINICO, RENATO ALBERTO
Primo
;
IMBASCIATI, ENRICO
Ultimo
2003

Abstract

Azathioprine (AZA) is a widely-used drug in the treatment of different diseases such as vasculitis, systemic lupus erythematosus, rheumatoid arthritis, inflammatory bowel diseases and in renal transplantation. Side effects of AZA can be classified as toxic, mainly dose related (myelosuppression and hepatotoxicity) and idiosyncratic, mainly dose independent. While the toxic effects are common and well documented, the hypersensitivity reactions are rare and it is not often easy to distinguish them from systemic sepsis or disease recurrence. We report two cases of AZA hypersensitivity occurring in patients with anti-neutrophil cytoplasmic antibodies (ANCA)-associated vasculitis each mimicking a vasculitis relapse or a septic complication of immunosuppression, as well as a review of the literature
Articolo in rivista - Articolo scientifico
Adult; Antibodies, Antineutrophil Cytoplasmic; Azathioprine; Dose-Response Relationship, Drug; Drug Hypersensitivity; Female; Follow-Up Studies; Humans; Immunosuppressive Agents; Middle Aged; Rare Diseases; Risk Assessment; Severity of Illness Index; Vasculitis, Leukocytoclastic, Cutaneous
English
272
276
5
Sinico, R., Sabadini, E., Borlandelli, S., Cosci, P., Di Toma, L., Imbasciati, E. (2003). Azathioprine hypersensitivity: Report of two cases and review of the literature. JN. JOURNAL OF NEPHROLOGY, 16(2), 272-276.
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10281/139426
Citazioni
  • Scopus 29
  • ???jsp.display-item.citation.isi??? 25
Social impact